Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Pittsburgh, PA

June 23, 2008Clarion County, Forest County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 23, 2008, 4:21 PM EDT for Clarion County, Forest County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2008, 4:21 PM EDT (20:21 UTC)
Expired
Jun 23, 2008, 5:15 PM EDT
In force
54 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Clarion County, PA, Forest County, PA

The radar

The Pittsburgh radar (KPBZ), 118 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:50 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 23, 2:50 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EDT MON JUN 23 2008

.SYNOPSIS...
COLD FRONT APPOACHING CWA FROM NORTHWEST AT 18Z WILL BE EAST OF
CWA BY 03Z BRINGING END TO THUNDERSTORMS BY 06Z. HIGH PRESSURE
BUILDS OVER REGION THROUGH WEDNESDAY WITH MOSTLY TO PARTLY SUNNY
SKIES AND TEMPERATURES MODERATING TO NEAR NORMAL. WARM AIR RETURNS
BY THURSDAY WITH CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TUESDAY/...
THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING WITH SMALL HAIL
AND GUSTY WINDS. ACTIVITY WILL END FROM NORTHWEST TO SOUTHEAST BY
MIDNIGHT AS COLD FRONT CROSSES CWA. HIGH PRESSURE BUILDS OVER
REGION ON TUESDAY WITH PARTLY TO MOSTLY SUNNY SKIES AND SLIGHTLY
BELOW NORMAL TEMPERATURES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL DOMINATE WEATHER WITH FAIR SKIES AND
TEMPERATURES GRADUALLY MODERATING TO NEAR NORMAL BY THURSDAY.
RETURN OF WARM AIR AND SHORT WAVE BRING CHANCE OF
SHOWERS/THUNDERSTORMS LATE WEDNESDAY NIGHT IN WESTERN COUNTIES AND
REGION WIDE ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
DRY AND SEASONABLE CONDITIONS WILL PREVAIL WEDNESDAY INTO
THURSDAY MORNING AS A HIGH PRESSURE RIDGE CROSSES THE AREA.
PERIODIC WAVES IN ZONAL FLOW WILL PREVAIL FOR LATE THURSDAY INTO
THE WEEKEND...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE NEAR NORMAL.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CONVECTION WILL POP UP THIS AFTN WITH HEATING AND APPROACH OF
UPPER TROUGH. SHWRS/TSTMS WILL LINGER INTO THE EVENING...WITH
AREAS OF MVFR AND GUSTY WINDS IN/NEAR THE STRONGER STORMS MAINLY
FROM 19Z THROUGH 00Z. HIGH PRESSURE WILL PREVAIL TUE INTO WED FOR
VFR CONDITIONS...WITH WEAK WAVES IN ZONAL FLOW IMPACTING THE AREA
WEDNESDAY NIGHT THROUGH FRIDAY WITH MVFR CONDITIONS POSSIBLE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 23, 4:05 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EDT MON JUN 23 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-240815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
405 AM EDT MON JUN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 2:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT MON JUN 23 2008

PAZ009-015-016-022-231930-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-
234 PM EDT MON JUN 23 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...JEFFERSON...FOREST AND CLARION...

AT 226 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF LIMESTONE...OR
ABOUT OVER RIMERSBURG...MOVING NORTHEAST AT 25 MPH.

BE ALERT FOR DANGEROUS LIGHTING...SMALL HAIL TO ONE HALF
INCH...HEAVY DOWNPOURS AND GUSTY WINDS TO NEAR 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BROOKVILLE...CLARION...CLEAR CREEK STATE PARK...LIMESTONE...
  SUMMERVILLE...CLARINGTON...COOK TOMB...HOMINY RIDGE...
  HOTTELVILLE...ALASKA...BAXTER...BLOWTOWN...BRINKERTON...CALLENSBURG
  AND CHURCHVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 3:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT MON JUN 23 2008

OHZ041-PAZ014-020-232030-
BEAVER PA-BUTLER PA-COLUMBIANA OH-
336 PM EDT MON JUN 23 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...BEAVER AND BUTLER...

AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF BEAVER CREEK
STATE PARK...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER...BEAVER FALLS...BLACKHAWK...FOMBELL...MOUNT WASHINGTON...
  PULASKI...ZELIENOPLE...BARRISVILLE...BELLTON...BIG BEAVER...
  BRIDGEWATER...BRINTONS CORNERS...CANNELTON...CELIA AND COLLEGE HILL

THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30
MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 3:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT MON JUN 23 2008

PAZ021-029-030-032-232045-
ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-
338 PM EDT MON JUN 23 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WASHINGTON...ALLEGHENY AND WESTMORELAND...

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF WASHINGTON...
MOVING EAST AT 17 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VERNON...BENTLEYVILLE...CALIFORNIA...CHARLEROI...DONORA...
  ELIZABETH BORO...JEFFERSON BORO...MCMURRAY...MONESSEN...
  MONONGAHELA...PERRYOPOLIS...WASHINGTON...WEST NEWTON...ADAMSBURG
  AND ALLENPORT

THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30
MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 3:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT MON JUN 23 2008

OHZ039-040-049-050-232045-
CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
349 PM EDT MON JUN 23 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
HARRISON...JEFFERSON...TUSCARAWAS AND CARROLL...

AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER TAPPAN...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BERGHOLZ...BOWERSTON...HAMMONDSVILLE...HOPEDALE...JEWETT...
  KILGORE...LEESVILLE LAKE PARK...RICHMOND...SCIO...TAPPAN...
  TIPPECANOE...UNIONPORT...WINTERSVILLE...AMSTERDAM AND ANNAPOLIS

THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS TO 30
MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 23, 4:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUN 23 2008

OHZ069-PAZ031-WVZ004-012-022-232100-
GREENE PA-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV-
402 PM EDT MON JUN 23 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...GREENE...WETZEL...MONONGALIA AND MARSHALL...

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF PROCTOR...MOVING EAST
AT 23 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BUZZ...ALEPPO...MOUNT CARMEL...ASHTREE...BLUFF...BRAVE...
  BRISTORIA...DEEP VALLEY...DELPHENE...GARRISON...HERO...HIGBEE...
  HOLBROOK...JOLLYTOWN AND KUHNTOWN

THESE STORMS WILL PRODUCE HAIL TO ONE HALF INCH AND WIND GUSTS OF 30
TO 40 MPH. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO POSE A THREAT.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 23, 4:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             6 NE CALDWELL           39.81N 81.43W
06/23/2008  M0.75 INCH       NOBLE              OH   PUBLIC

&&

TPARRISH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:59 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler61 min
Jun 23, 4:13 PM EDTSevere Thunderstorm WarningPBZGreene62 min
Jun 23, 4:20 PM EDTSevere Thunderstorm WarningPBZButler55 min
Jun 23, 5:09 PM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland54 min
Jun 23, 3:31 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum, Noble59 min
Jun 23, 3:57 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Jefferson63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.